Rosuvastatin-induced high-density lipoprotein changes in patients who underwent percutaneous coronary intervention for non-ST-segment elevation acute coronary syndrome

8Citations
Citations of this article
15Readers
Mendeley users who have this article in their library.

Abstract

Background: Clinical significance of statin-induced high-density lipoprotein cholesterol (HDL-C) changes is not well known. We investigated the factors affecting rosuvastatin-induced HDL-C changes and their correlation with 12-month major adverse cardiovascular events (MACE) in patients with non-ST-segment elevation acute coronary syndrome (NSTE-ACS) and percutaneous coronary intervention (PCI). Materials and methods: We analyzed 556 consecutive NSTE-ACS patients who underwent PCI and received rosuvastatin 10. mg before discharge. We measured serum lipids, including total cholesterol, triglycerides (TGs), low-density lipoprotein cholesterol (LDL-C), and HDL-C at baseline and at 4 weeks. The relationship between on-treatment lipid levels, baseline lipid levels, and 12-month MACE was assessed. Results: Rosuvastatin treatment increased the mean HDL-C concentration by 1.1 ± 9.8. mg/dl (4.3 ± 23.0%). HDL-C was increased in 312 patients (56.1%), but decreased in 244 patients (43.9%) after statin treatment. Changes in HDL-C during first month were inversely correlated with baseline HDL-C levels (r=-0.379, p<0.001). The patients with increased HDL-C showed higher baseline TG levels but lower on-treatment TG levels. Changes in TG were correlated with changes in HDL-C (r=-0.212, p<0.001). The incidence of 12-month MACE according to changes in HDL-C was similar between the two groups (11.9% vs. 12.3%, p=0.875). Multivariate analysis revealed that baseline HDL-C level was the only significant predictor of rosuvastatin-induced HDL-C changes. Conclusion: Baseline HDL-C concentration was an independent predictor of rosuvastatin-induced HDL-C changes. Statin-induced HDL-C changes did not predict 12-month MACE in patients with NSTE-ACS. © 2012 Japanese College of Cardiology.

Cite

CITATION STYLE

APA

Yun, K. H., Shin, S. N., Ko, J. S., Rhee, S. J., Kim, N. H., Oh, S. K., & Jeong, J. W. (2012). Rosuvastatin-induced high-density lipoprotein changes in patients who underwent percutaneous coronary intervention for non-ST-segment elevation acute coronary syndrome. Journal of Cardiology, 60(5), 383–388. https://doi.org/10.1016/j.jjcc.2012.07.008

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free